Alert archive / Mississippi / Flash Flood Warnings in 2000
Flash Flood Warning 21, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Nov 8, 2000, 11:01 PM CST for Copiah County, Mississippi. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2000, 11:01 PM CST (05:01 UTC)
- Expired
- Nov 9, 2000, 1:00 AM CST
- In force
- 119 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Copiah County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 5.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1244 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 090505 FFWJAN MSC029-090700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 1101 PM CST WED NOV 8 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... COPIAH COUNTY IN CENTRAL MISSISSIPPI * UNTIL 100 AM CST * AT 1101 PM CST...RADAR INDICATED A LARGE AREA OF HEAVY RAIN MOVING NORTHEAST ACROSS CENTRAL MISSISSIPPI. RAINFALL OF UP TO 6 INCHES HAS BEEN REPORTED OVER COPIAH THIS EVENING...RESULTING IN FLOODED ROADWAYS. FURTHER HEAVY RAINFALL WILL AGGRAVATE THE SITUATION AND RESULT IN FLOODING OF SMALL STREAMS AND CREEKS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. 74
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Nov 8, 9:15 PM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Nov 8, 9:15 PM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 915 PM CST WED NOV 8 2000 UPDATED ZONES DECREASE THE RAIN CHANCES IN THE FAR WESTERN ZONES. ALSO REMOVED ANY REFERENCES TO TORNADO WATCH ^NUMBERS 787 AND 788 IN WORDING. .JAN... AR...NONE. LA...NONE. MS...NONE. 32
In the hours before
Local storm report, Nov 8, 6:55 PM CST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
655 PM CST TUE NOV 08 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0530 PM CARLISLE MS WIND DAMAGE
11/08/00 CLAIBORNE SHERIFF'S OFFICE REPORTED
TREES DOWN
0621 PM 1 S BRANDON MS .75 INCH HAIL
11/08/00 RANKIN DIME HAIL REPORTED BY
AMATEUR RADIO SPOTTER
ALONG HWY 18The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 6:08 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 37 min |
| Nov 8, 6:29 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison | 46 min |
| Nov 8, 7:25 PM CST | Severe Thunderstorm Warning | JAN | Madison, Rankin | 50 min |
| Nov 8, 7:34 PM CST | Severe Thunderstorm Warning | JAN | Leake, Scott | 41 min |
| Nov 8, 7:43 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 47 min |
| Nov 8, 8:12 PM CST | Severe Thunderstorm Warning | JAN | Neshoba | 48 min |
| Nov 8, 8:21 PM CST | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 99 min |
| Nov 8, 8:35 PM CST | Flash Flood Warning | JAN | Adams, Franklin, Jefferson | 115 min |
| Nov 8, 8:41 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Noxubee, Winston | 49 min |
| Nov 8, 10:00 PM CST | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 2 hr |
| Nov 8, 10:38 PM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 47 min |
| Nov 8, 11:52 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 43 min |
| Nov 9, 12:15 AM CST | Flash Flood Warning | JAN | Hinds, Leake, Madison, Rankin | 105 min |
| Nov 9, 12:44 AM CST | Severe Thunderstorm Warning | JAN | Covington | 46 min |
| Nov 9, 12:54 AM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lawrence, Marion | 3 hr |
| Nov 9, 12:58 AM CST | Tornado Warning | JAN | Lamar | 32 min |
| Nov 9, 1:00 AM CST | Severe Thunderstorm Warning | JAN | Marion | 30 min |
| Nov 9, 1:25 AM CST | Tornado Warning | JAN | Forrest, Lamar | 50 min |
| Nov 9, 2:58 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 32 min |
Nearby
Flash Flood Warnings in Mississippi, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.